MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION

AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION
Model Number OPO73
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Corneal Edema (1791); Eye Burn (2523)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: unknown/ not provided section e1 telephone number: (b)(6).Section h3: a review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a corneal burn occurred during sculpt mode after doctor realized she had been performing phaco with the opo73 as the irrigation line had disconnected from her ellipsfx ultrasound hand piece.Line was reconnected and case could be completed.However, sutures had to be made to close the impacted main incision to assure proper wound sealing at end of the procedure.Post op day 1 showed 20/100 visual acuity (va) but on follow up, doctor stated that this is probably secondary to patient's tight sutures as corneal edema on this left eye was very light, she added, not likely to impact va.Signature pro, opo73 and opocr3021l with alcon balanced salt solution (bss) had been used all day without issue.Doctor is very experienced with this system and under these program settings.Doctor relates issue on irrigation line being disconnected for a while, not cooling down her phaco tip.Denied having system or hand piece checked on this matter.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: section h3 device evaluated by manufacturer: yes.Section h4 device manufacture date: mar 2, 2024.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
WHITESTAR SIGNATURE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19327801
Report Number3012236936-2024-000128
Device Sequence Number15181202
Product Code HQC
UDI-Device Identifier15050474602080
UDI-Public(01)15050474602080(17)270302(10)60541257
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOPO73
Device Catalogue NumberOPO73-12
Device Lot Number60541257
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite